MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 35 lp low profile balloon catheter was used in an angioplasty.It was reported that, the balloon ruptured in two pieces at a maximum pressure of 12atm.One piece of the ruptured balloon remained in the patient.A "lasso" was used to retrieve the piece of balloon.The patient did not require any other additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5 pre-dilation using a 6mm balloon, for a necessary recanalization in the calcified right superficial femoral artery was performed, prior to using a 7mm balloon.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation.Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record,instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35 lp low profile balloon catheter was returned for examination.Catheter tubing is compressed at 65.7 cm and 68.0 cm from the proximal hub.A kink is noted at 71.8 cm from the proximal hub.A bend is present at 73.2 cm from the proximal hub.A 3.7 cm separated section of tubing (balloon tubing) was also returned.The separated section is accordioned and has one marker band present.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6846031
Report Number1820334-2017-02745
Device Sequence Number68303
Product Code DQY
UDI-Device Identifier10827002523521
UDI-Public(01)10827002523521(17)191211(10)7509984
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-7-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer09/12/2017
10/17/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date10/03/2017
11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight115